Georgia, 2006

Damaging Winds in Georgia, June 4, 2006

June 4, 2006 · NWS CHS · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 8:40 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 4, 8:40 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT SUN JUN 4 2006

.SHORT TERM /TONIGHT/...CDFNT MAKING PROGRESS ACRS WRN NC AND INTO
THE SC UPSTATE...BEING USHERED ALONG BY A TIGHT UPR LVL TROF THAT
WILL BECOME CUTOFF LATE TNGT THRU TMRW JUST NW OF THE CWFA. AHEAD OF
THIS FNT...SFC CONVERGENCE IS EVIDENT BETWEEN THE EVER ONGOING
SEABREEZE AND SWLY SFC FLOW FM SRN GA...AND UNSTABLE AIR IS ALSO
MAINTAINING ITS PRESENCE. THIS COMBINATION HAS ALLOWED A FEW STRONG
TSTMS...INCLUDING ONE SEVERE TSTM...TO DEVELOP IN SCATTERED FASHION
ACRS THE CWFA. INCRG MOISTURE ALONG WITH THE LIFT OF THE APCHG CDFNT
WILL KEEP THE CHC FOR SHWRS/TSTMS GOING OVRNGT. WRF LOOKS TO HAVE
THE BEST HANDLE ON THE SITUATION AND TIMES THE THICKER CLOUD COVER
THRU THE CWFA AFTER MIDNIGHT...AND CLOSE TO 12Z. GIVEN CURRENT
PROGRESS...IT APPEARS THAT ANY PRECIP COULD OCCUR BEFORE DAYBREAK.
HAVE TWEAKED GRIDS TO SHOW SLGT/LOW CHC OF SHWRS/TSTMS ALL NIGHT AND
WILL MAKE MINOR WORDING CHANGES FOR THE OVRNGT PERIOD IN THE TEXT
FCST. TEMPS THUS FAR LOOK ON TRACK TO MEET FCST MIN TEMPS AND WIND
FCST LOOKS GOOD.
&&

.MARINE...ONLY MINOR COSMETIC TWEAKS NEEDED FOR THE WELL HANDLED
ONGOING CWF. APCHG CDFNT IS HELPING VEER WINDS FROM SE AND S TO SW
AS DEPICTED IN RECENT BUOY REPORTS. GIVEN SLIGHTLY TIGHTENED PRES
GRAD OVR THE WATERS...WILL PUT ALL MARINE ZONES AT 10-15 KT OVRNGT.
WAVE HEIGHTS ARE IN CHECK GIVEN RECENT BUOY/TOWER OBS AND NO
SIGNIFICANT FORCING IS XPCTD TO MAKE ANY CHANGES TO CURRENT FCST.
&&

.AVIATION...MAIN QUESTION FOR THE OVERNIGHT PERIOD OF THE 05/00Z
TAFS IS CONVECTION TIMING. SHWRS/TSTMS WRAPPING ARND THE SRN EDGE OF
THE UPR LVL TROF MAKING THEIR WAY THRU WRN NC AND THE SC UPSTATE.
BEST TIMING HAS THE LEADING EDGE OF THICKER CLOUDS...AND POSSIBLY
TSTMS...MAKING IT TWD THE SC/GA COAST BY 05Z-06Z TNGT. HOWEVER...
WITH KCHS IN A BETTER POSITION TO SEE CONVECTION GIVEN GREATER
INSTABILITY HAVE ONLY INCLUDED TSTM MENTION FOR KCHS IN THE FORM OF
TEMPO GROUPS. FOR KSAV...ONLY USED CB BUT THE POSSIBILITY IS THERE
FOR TSTM INCLUSION IN LATER ISSUANCES. ONCE THE SHTWV PUSHES THRU...
THEN FOG BECOMES A PLAYER WITH LGT/CALM SFC WINDS AND SFC MOISTURE
POOLING. ANTICIPATING PRECIP AT KCHS...MVFR VSBYS WERE INCLUDED BUT
WERE OMITTED FROM KSAV WITH PRECIP NOT XPCTD. WINDS THEN PICK UP A
BIT GOING INTO TMRW AFTN THEN INCLUDED CB/S FOR THE LATE AFTN PERIOD
TMRW AS ANOTHER SHTWV PRODUCING LIFT WITHIN DEEP MOISTURE IS XPCTD.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Jun 4, 3:25 AM EST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SUN JUN 4 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
425 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG
THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING
TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER
HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE
STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG
THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING.
SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT.

33

In the hours before

Local storm report, Jun 4, 10:31 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1131 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             LUDOWICI                31.71N 81.74W
06/04/2006  E0.50 INCH       LONG               GA   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT.

&&

79
Local storm report, Jun 4, 10:38 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             WALTERBORO              32.90N 80.67W
06/04/2006  E0.50 INCH       COLLETON           SC   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED IN WALTERBORO NEAR DAINDRIDGE RD
            AND US ROUTE 15. REPORTED VIA EMAIL BY TRAINED SPOTTER.

&&

JPC
Local storm report, Jun 4, 10:48 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             LUDOWICI                31.71N 81.74W
06/04/2006  E0.75 INCH       LONG               GA   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT ALONG SOUTH
            RAILROAD AVENUE.

&&

REV
Local storm report, Jun 4, 10:56 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     PEMBROKE                32.14N 81.62W
06/04/2006                   BRYAN              GA   COUNTY OFFICIAL

            TREE DOWN ON ROUTE 67 N IN PEMBROKE

&&

REV
Special weather statement, Jun 4, 11:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1202 AM EDT MON JUN 5 2006

GAZ101-118-050430-
EFFINGHAM-INLAND CHATHAM-
1202 AM EDT MON JUN 5 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 1230 AM EDT...

AT 1202 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
COLDBROOK TO 2 MILES EAST OF DOSWELL TO 8 MILES SOUTHWEST OF
MELDRIM...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
SPRINGFIELD TO 11 MILES SOUTH OF SPRINGFIELD TO 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING EAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BLOOMINGDALE...EDEN...GARDEN CITY...MEINHARD...MELDRIM...
MONTEITH...POOLER AND PORT WENTWORTH THROUGH 1230 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

VERY HEAVY RAINS WILL ALSO OCCUR RESULTING IN MINOR FLOODING OF
ROADS AND LOW LYING AREAS.
Special weather statement, Jun 4, 11:20 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1220 AM EDT MON JUN 5 2006

GAZ116-117-050445-
COASTAL BRYAN-INLAND BRYAN-
1220 AM EDT MON JUN 5 2006

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 1245 AM
EDT...

AT 1220 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
15 MILES NORTHWEST OF RICHMOND HILL TO BELFAST...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF PEMBROKE TO 9 MILES SOUTH OF RICHMOND
HILL...MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BELFAST...KELLER AND RICHMOND HILL THROUGH 1245 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 63 km away, was scanning. The volume nearest the first event began at 04:33 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chatham

When
June 4, 11:35 PM EST
Where
Chatham County, Bloomingdale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.133, -81.300

Numerous trees down.

Thunderstorm Wind, Liberty

When
June 4, 11:43 PM EST
Where
Liberty County, 5 mi SE of Seabrook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.670, -81.250

Trees down at Lockwood Marina.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517613, 5517614.